MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY HOOK
Model Number 420183-15
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the permanent cautery hook instrument had a broken steel wire.The procedure was completed with no reports of patient injury.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery hook instrument was analyzed and found to have a broken distal pitch cable at the proximal clevis.Initially the pitch cable was observed at the distal end.Upon lightly tugging the pitch cable, it was found that the cable was broken at the proximal clevis area.The broken segment that contains the crimp was still installed in the clevis.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.Review of the provided image is conducted by isi regulatory post market surveillance analyst and the following additional information was provided: the permanent cautery hook instrument had a dislodged silver wire.The root cause of the failure mode cannot be confirmed without the returned device.

Brand Name
ENDOWRIST
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18396155
Report Number2955842-2023-21743
Device Sequence Number2772537
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)K10220419
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-15
Device Catalogue Number420183
Device Lot NumberK10220419 073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown